MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4+ R; KNEE FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4+ R; KNEE FEMORAL COMPONENT
Model Number 02.12.0024R
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 12 february 2020: lot 168771: (b)(4) items manufactured and released on 08-feb-2017.Expiration date: 2022-01-29.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any other similar reported event.Preliminary investigation performed by the r&d knee manager: revision surgery after 2 years from primary implantation due to infection.Looking at the explanted components, any non-conformity can be noted.There is no evidence that the event is related to a faulty device.Infection is a known possible adverse event following tka's.Additional implants involved in the event, batch review performed on 12 february 2020: gmk-sphere 02.12.0410fr tibial insert fixed sphere flex size 4/10 mm r (k121416).Lot 170327: (b)(4) items manufactured and released on 11-apr-2017.Expiration date: 2022-03-23.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any other similar reported event.Gmk-sphere 02.12.T3i4r tibial tray fixed cemented size t3-i4 r (k121416).Lot 171841: (b)(4) items manufactured and released on 12-jul-2017.Expiration date: 2022-06-29.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.
 
Event or Problem Description
Revision surgery due to a sepsis 2 years and 2 months after primary.The surgery was completed successfully.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4+ R
Common Device Name
KNEE FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9792949
Report Number3005180920-2020-00122
Device Sequence Number2288768
Product Code JWH
UDI-Device Identifier07630030862403
UDI-Public07630030862403
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/29/2022
Device Model Number02.12.0024R
Device Catalogue Number02.12.0024R
Device Lot Number168771
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2020
Initial Report FDA Received Date03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight93